Alert archive / Arkansas / Flash Flood Warnings in 2002
Flash Flood Warning 35, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jul 11, 2002, 8:42 PM CDT for Izard County, Sharp County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2002, 8:42 PM CDT (01:42 UTC)
- Expired
- Jul 11, 2002, 10:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Izard County, AR, Sharp County, AR
The radar
The Little Rock radar (KLZK), 145 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.7 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2468 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1231 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 120142
FFWLIT
ARC065-135-120345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
840 PM CDT THU JUL 11 2002
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN SHARP COUNTY IN NORTH CENTRAL ARKANSAS
EASTERN IZARD COUNTY IN NORTH CENTRAL ARKANSAS
* UNTIL 1045 PM CDT
* AT 840 PM CDT...DOPPLER RADAR INDICATED THAT OVER 3 INCHES OF RAIN
HAD FALLEN OVER PARTS OF SOUTHERN SHARP AND EASTERN IZARD
COUNTIES...ESPECIALLY NEAR THE TOWNS OF MAXVILLE AND SIDNEY.
&&
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS
AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO
TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3612 9138 3591 9137 3595 9169 3591 9186
3613 9185
$$
22What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 2:55 PM CDT, 5 hours 47 minutes earlier.
Area forecast discussion, Jul 11, 2:55 PM CDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 255 PM CDT THU JUL 11 2002 OF MAIN CONCERN IS STRONG UPPER LEVEL LOW PRESSURE SYSTEM WHICH CONTINUES TO DEVELOP AND MOVE SOUTH TOWARDS ARKANSAS. A SIGNIFICANT AMOUNT OF MOISTURE AND POSITIVE VORTICITY ADVECTION IS ASSOCIATED WITH THIS SYSTEM. THIS WILL TRIGGER THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER MOST OF ARKANSAS AS THE SYSTEM GETS CLOSER. AT THE MOMENT...EXPECT THE LOW TO BE CENTERED OVER NORTHEAST MISSOURI BY FRIDAY MORNING. THE CENTER WILL LIKELY BE OVER SOUTHEAST MISSOURI BY SATURDAY NIGHT. THE RAINS AND CLOUDS WILL KEEP TEMPERATURES LOWER THAN IN THE PAST FEW DAYS. FCSTID = 38 HRO 66 82 66 84 / 40 40 30 30 LIT 71 89 70 89 / 40 60 30 30 HOT 71 89 70 89 / 40 60 30 30 PBF 73 90 72 90 / 40 60 30 30 .LZK... AR...NONE.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 1:18 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion | 57 min |
| Jul 12, 2:57 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas | 33 min |
| Jul 12, 3:56 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Yell | 34 min |
| Jul 12, 3:57 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Yell | 33 min |
| Jul 12, 4:45 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 45 min |
| Jul 12, 4:50 PM CDT | Severe Thunderstorm Warning | LZK | White | 40 min |
| Jul 12, 5:41 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 49 min |
| Jul 12, 5:52 PM CDT | Severe Thunderstorm Warning | LZK | Saline | 38 min |
| Jul 12, 6:08 PM CDT | Severe Thunderstorm Warning | LZK | Hot Spring | 37 min |
| Jul 12, 6:51 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 39 min |
Nearby
Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.